Alert archive / Georgia / Special Weather Statements in 2020
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 1, 2020, 3:13 PM EDT for Emanuel County, Georgia. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2020, 3:13 PM EDT (19:13 UTC)
- Expired
- Jul 1, 2020, 4:00 PM EDT
- In force
- 47 min
- Issued by
- NWS Atlanta, GA
- Wind
- 50
County Emanuel County, GA
The radar
The Charleston,SC radar (KCLX), 108 km from the middle of the area, began a volume at 19:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 7.2 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 398 J/kg
- Mixed-layer CIN
- -106 J/kg
- Mixed-layer LCL
- 1336 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
543
WWUS82 KFFC 011913
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
313 PM EDT Wed Jul 1 2020
GAZ086-012000-
Emanuel GA-
313 PM EDT Wed Jul 1 2020
...SIGNIFICANT WEATHER ADVISORY FOR EMANUEL COUNTY UNTIL 400 PM
EDT...
At 313 PM EDT...a strong thunderstorm was near Norristown Junction,
or near Swainsboro...moving east at 30 mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Swainsboro, Twin City, Stillmore, Garfield, Nunez, Covena, Lexsy and
George L Smith State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3254 8203 3256 8208 3252 8215 3248 8218
3243 8219 3242 8220 3246 8243 3248 8247
3264 8248 3262 8215 3270 8210 3266 8208
3260 8200
TIME...MOT...LOC 1913Z 268DEG 24KT 3255 8242
WIND...50MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 1, 1:45 PM EDT, 1 hour 28 minutes earlier.
Area forecast discussion, Jul 1, 1:45 PM EDT, 1 hour 28 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 145 PM EDT Wed Jul 1 2020 ...18Z Aviation Forecast Discussion... .UPDATE... Just a quick update to re-orient the PoPs/Wx, T/Td, Sky grids, etc. to match to morning trends evolving across the region. Weather today will be in one way or another dominated by the large convective complex that settled into Alabama overnight. Outflow driven convection moving into west central Georgia this morning. With instability at a relative minimum due to cooler morning temperatures and ample mid/high-level clouds, storms have remained relatively weak as they approach the state line. Enough potential for some gusty winds to maintain a very marginal threat for a few isolated strong to severe storms in west central Georgia. 20 && .PREV DISCUSSION... /Issued 734 AM EDT Wed Jul 1 2020/ PREV DISCUSSION... /Issued 413 AM EDT Wed Jul 1 2020/ SHORT TERM /Today through Thursday/... Mostly clear skies across the state this morning with a weakening thunderstorm complex over Northern AL. This area of showers and thunderstorms is moving east and may clip some of the NW GA counties before daybreak, but they should diminish to just showers if anything at all. We are still in moist Westerly flow and it will continue through the short term. This, combined with increasing i instabilities, we will see another round of diurnally driven showers and thunderstorms this afternoon and evening, and again Thursday. The biggest threats for any strong to severe storms continues to be being gusty winds, lightning, and hail. PWs in the short term will continue in the 1.6 to 2.0in range, so any storms that move over an area will drop a decent amount of precip. There continues to be very little shear in this atmosphere so not looking for much in the way of a tornado threat. Temps look to stay near seasonal norms with highs Today and Thursday mainly in the 80s to mid 90s. Lows tonight will be mainly in the upper 60s to lower 70s. 01 LONG TERM /Thursday Night through Tuesday/... Unsettled weather is expected into the Holiday weekend, with the potential to extend well into early next week. An upper level cut off low will continue across the Florida panhandle for Thursday into the weekend. The low should exit off of the northeast Florida coast by late Saturday/early Sunday and move up the east coast. Models are progging another mid level low pressure system to develop along the Gulf coast/Florida panhandle by early next week. At the surface, a stationary boundary will remain situated across southern portions of the GA through the weekend. Several little waves of low pressure will move along the boundary, with the strongest expected late in the weekend. Each of these waves, with support from the upper low, will enhance shower/thunderstorm development through much of the long term period. Pops remain in the high end chance/low end likely range during the daytime for most of the period. Not confident that activity will be completely diurnal in nature with such a moist/tropical airmass in place, so will keep pops into the overnight period. Models are progging another mid level cut off low along the Gulf coast. This low pressure system will continue the unsettled weather pattern into early next week. NListemaa .AVIATION... 18Z Update... Area of scattered MVFR ceilings across the northwestern portion of the forecast area, including the Metro Atlanta TAF sites, will dissipate and lift by 20Z with VFR conditions expected to predominate through the remainder of the forecast period outside of scattered convection. Will likely see some patchy MVFR or lower ceilings and visibilities redevelop across the area between 06Z and 14Z, however, chances for any impacts at an individual TAF site too low to include in the forecast at this time. Scattered showers and thunderstorms this afternoon will diminish in coverage through the evening and overnight before becoming more widespread again Thursday afternoon. Winds will west to northwest 7-10kt, diminishing to 3-6kt after 00Z. //ATL Confidence...18Z Update... Medium on all elements. 20 && .PRELIMINARY POINT TEMPS/POPS... Athens 90 70 90 71 / 60 40 50 30 Atlanta 84 70 86 71 / 70 50 60 30 Blairsville 80 65 82 66 / 60 30 50 30 Cartersville 85 68 88 69 / 70 50 50 20 Columbus 88 72 88 72 / 80 50 70 40 Gainesville 85 69 86 71 / 60 50 50 30 Macon 90 71 90 71 / 70 50 60 30 Rome 85 69 87 69 / 60 50 50 20 Peachtree City 85 69 86 70 / 70 50 60 30 Vidalia 95 73 90 74 / 50 50 70 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...20 LONG TERM....NListemaa AVIATION...20
Hazardous weather outlook, Jul 1, 12:24 PM EDT, 2 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1224 PM EDT Wed Jul 1 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-021630- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1224 PM EDT Wed Jul 1 2020 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Showers and thunderstorms are expected today, especially across central Georgia. A few strong storms are possible with the main hazards being gusty winds, locally heavy rainfall, and frequent lightning strikes, mainly during the afternoon and evening hours. An isolated severe thunderstorm cannot be ruled out, especially in central Georgia, with damaging wind gusts being the primary severe weather hazard. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Scattered to numerous showers and thunderstorms will be possible each afternoon and evening. Gusty winds, frequent lightning, and heavy rain will be possible with any storms that do develop. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Jul 1, 12:39 PM EDT, 2 hours 34 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1239 PM EDT Wed Jul 1 2020
GAZ081>083-094-095-011715-
Peach GA-Bibb GA-Houston GA-Crawford GA-Twiggs GA-
1239 PM EDT Wed Jul 1 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PEACH...BIBB...
NORTHEASTERN HOUSTON...CRAWFORD AND WESTERN TWIGGS COUNTIES UNTIL 115
PM EDT...
At 1239 PM EDT...a strong thunderstorm was near Knoxville, or near
Roberta...moving east at 40 mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Macon, Roberta, Warner Robins, Centerville, Byron, Payne, Robins Air
Force Base, Payne City, Lake Tobesofkee, Powerville, Skipperton,
Horns, Jack Brown Estates, Rutland, Musella, Lakewood, Huber, Cross
Keys, Knoxville and Lizella.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3260 8406 3283 8404 3286 8358 3270 8346
3254 8358
TIME...MOT...LOC 1639Z 266DEG 33KT 3271 8394
WIND...50MPHSpecial weather statement, Jul 1, 1:10 PM EDT, 2 hours 3 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
110 PM EDT Wed Jul 1 2020
GAZ072-082>084-011745-
Wilkinson GA-Bibb GA-Jones GA-Twiggs GA-
110 PM EDT Wed Jul 1 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WILKINSON...
NORTHEASTERN BIBB...SOUTHEASTERN JONES AND NORTHERN TWIGGS COUNTIES
UNTIL 145 PM EDT...
At 109 PM EDT...a strong thunderstorm was over Payne, or over
Macon...moving east at 40 mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Macon, Gordon, Payne, Payne City, Postell, James, Mountain Springs,
Griswoldville, Greenberry Crossroads, Cross Keys, Wesleyan, Dry
Branch and Franklinton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3290 8375 3304 8339 3303 8339 3280 8332
3279 8371
TIME...MOT...LOC 1709Z 253DEG 30KT 3285 8366
WIND...50MPHSpecial weather statement, Jul 1, 1:14 PM EDT, 1 hour 59 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
114 PM EDT Wed Jul 1 2020
GAZ083-084-095>097-011745-
Wilkinson GA-Houston GA-Laurens GA-Bleckley GA-Twiggs GA-
114 PM EDT Wed Jul 1 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WILKINSON...NORTHEASTERN
HOUSTON...NORTHWESTERN LAURENS...NORTHEASTERN BLECKLEY AND TWIGGS
COUNTIES UNTIL 145 PM EDT...
At 113 PM EDT...a strong thunderstorm was over Ripley, or near
Jeffersonville...moving east at 45 mph.
HAZARD...40 to 50 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Jeffersonville, Dexter, Dudley, Danville, Montrose, Allentown, Robins
Air Force Base, Marion, Tarversville, Bullard, Fitzpatrick,
Nicklesville, Ripley, Huber, District Path, Myricks Mill, Goldsboro,
Chappells Mill, Rebie and Cary.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3252 8361 3268 8355 3275 8356 3279 8352
3280 8297 3242 8301
TIME...MOT...LOC 1713Z 274DEG 56KT 3270 8343
WIND...50MPHLocal storm report, Jul 1, 1:36 PM EDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
136 PM EDT WED JUL 01 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 PM TSTM WND DMG 1 SSW PAYNE CITY 32.84N 83.69W
07/01/2020 BIBB GA 911 CALL CENTER
TREE DOWNED ONTO A HOME ON THE 1100 BLOCK OF SHERBROOKE
DRIVE.
&&
EVENT NUMBER FFC2000860
KMMSpecial weather statement, Jul 1, 2:26 PM EDT, 47 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
226 PM EDT Wed Jul 1 2020
GAZ074-076-085-086-011915-
Jefferson GA-Washington GA-Emanuel GA-Johnson GA-
226 PM EDT Wed Jul 1 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JEFFERSON...
SOUTHEASTERN WASHINGTON...NORTHERN EMANUEL AND JOHNSON COUNTIES UNTIL
315 PM EDT...
At 226 PM EDT...a strong thunderstorm was near Donovan, or near
Wrightsville...moving east at 35 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Wrightsville, Wadley, Harrison, Bartow, Summertown, Kite, Donovan,
Blundale, Pringle, Three Points, Moxley, Dellwood, New Home and
Colemans Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3266 8219 3267 8279 3269 8279 3272 8286
3271 8289 3285 8290 3296 8228 3293 8227
3284 8232 3283 8230 3283 8226 3280 8221
3280 8219
TIME...MOT...LOC 1826Z 267DEG 29KT 3277 8281
WIND...40MPHSpecial weather statement, Jul 1, 3:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
313 PM EDT Wed Jul 1 2020
GAZ086-012000-
Emanuel GA-
313 PM EDT Wed Jul 1 2020
...SIGNIFICANT WEATHER ADVISORY FOR EMANUEL COUNTY UNTIL 400 PM
EDT...
At 313 PM EDT...a strong thunderstorm was near Norristown Junction,
or near Swainsboro...moving east at 30 mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Swainsboro, Twin City, Stillmore, Garfield, Nunez, Covena, Lexsy and
George L Smith State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3254 8203 3256 8208 3252 8215 3248 8218
3243 8219 3242 8220 3246 8243 3248 8247
3264 8248 3262 8215 3270 8210 3266 8208
3260 8200
TIME...MOT...LOC 1913Z 268DEG 24KT 3255 8242
WIND...50MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 11:54 AM EDT | Special Weather Statement | FFC | Crawford, Lamar, Monroe, Pike, Talbot, Taylor and 1 more | 51 min |
| Jul 1, 12:39 PM EDT | Special Weather Statement | FFC | Bibb, Crawford | 36 min |
| Jul 1, 12:45 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Crawford, Houston, Peach, Twiggs | 30 min |
| Jul 1, 1:10 PM EDT | Special Weather Statement | FFC | Bibb | 35 min |
| Jul 1, 1:14 PM EDT | Special Weather Statement | FFC | Twiggs | 31 min |
| Jul 1, 2:26 PM EDT | Special Weather Statement | FFC | Johnson | 49 min |
| Jul 1, 2:38 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel, Jefferson, Johnson, Washington | 67 min |
Nearby
Special Weather Statements in Georgia, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.